MAUDE Adverse Event Report: OSCOR INC. DESTINO REACH STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. DESTINO REACH STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number DCR0857717
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Air Embolism (1697); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation anticipated but not yet begun, the investigation is on-going.
 
Event or Problem Description
On november 29, 2018 it was reported the sheath initially was used with an orion mapping catheter.During the procedure, the mapping catheter had to be changed.After removal of the catheter, the destino was aspirated at the valve to flush the sheath prior to inserting the new mapping catheter.Despite previous aspiration, this irrigation produced air embolism in the patient.The following additional information was received on december 17, 2018: this destino reach was used during an atrial fibrillation ablation procedure.The same destino reach was used in the ongoing procedure, the destino reach was in use for approximately ten (10) minutes.The sheath was not being deflected when the event occurred.A device was inserted through the hemostatic valve when the event occurred.A guidewire was being used when the event occurred.When the event occurred, the destino reach was not being used in a tortuous path.Despite the symptoms due to the air embolism which was treated immediately and successfully, there were no adverse effects to the patient.It was reported there was no extended hospitalization for the patient.
 
Additional Manufacturer Narrative
Device used in treatment.One destino reach 8.5f introducer sheath was received back from the customer without the dilator.There were no other accessories.Traces of blood were found on and inside the sheath.The hemostasis valve was torn.The rest of the sheath looked normal.Upon evaluation of the returned sheath under a 10x microscope, it was found that these was a slight tear in the hemostatic valve.A leak test was performed by flushing water through the stopcock and occluding the distal tip of the sheath.No leakage was observed from the hemostatic valve.An aspiration test was also performed on the sheath.The sheath was submerged in water with the handle out of the water.The sheath was flushed with water to ensure the entire sheath contained water.Water was aspirated through the sheath with a syringe and no bubbles were observed inside the sideport tubing or syringe.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.The sheath was aspirated and leak tested and passed both tests.There was a tear small in the hemostatic valve which could have contributed to the failure mode seen by the user.The cause of this issue could not be determined.The sheath passed all in-process and qa final inspection steps before shipping to the customer including visual, dimensional and leak testing.No manufacturing defects were found.Per procedure destino steerable guiding sheath in-process and final inspection: 17.1 leak test: perform leak test according to procedure.The leak test is performed by manufacturing personnel and is observed by quality assurance personnel.This procedure is performed on 100% of the sheaths.Per ifu: before you flush the sheath: · do not connect a power injection syringe to the sideport and inject contrast solution.· do not aspirate steerable sheath with a guidewire in place through the hemostatic valve.· aspiration with a guidewire through the valve may cause air embolism which can result in significant morbidity or death.· use the sideport, located at the handle, to inject contrast solution or flush the steerable sheath.The steerable sheath must be thoroughly flushed with either saline or heparinized saline and free of air prior to use to avoid air embolism to the patient.· aspiration and flushing of the sheath should be performed frequently to help minimize the potential for air embolism.· for injecting or aspirating through the sheath, use the sideport only with stopcock.Prior to infusion, remove all air using the sideport.· indwelling sheath should be internally supported by a catheter, electrode, or dilator.· never advance, torque, or withdraw sheath when resistance is met.Determine cause by fluoroscopy and then take remedial action.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DESTINO REACH STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 de soto blvd.
palm harbor FL 34683
MDR Report Key8181192
Report Number1035166-2018-00128
Device Sequence Number19229454
Product Code DYB
UDI-Device Identifier00885672007225
UDI-Public00885672007225
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151951
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2021
Device Model NumberDCR0857717
Device Catalogue NumberDCR0857717
Device Lot NumberC8-134444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ORION MAPPING CATHETER; ORION MAPPING CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR